A.R. NISSENSON, M.D.
To the editor: The recent paper by Capelli and Kasparian (1) elegantly defines cardiac hemodynamic abnormalities in a small group of hemodialysis patients. That death in these patients is frequently related to cardiovascular complications has been well documented (2). Undoubtedly, hypertension, pericardial disease, hyperlipidemia, hyperparathyroidism, volume overload, and anemia all contribute to this high cardiovascular mortality (3).
Of interest, however, is the possible effect of a less well-studied substance, a plasticizer (di-2-ethylhexyl phthalate [DEHP]), on myocardial function in patients undergoing hemodialysis. Ono, Tatsukawa, and Wakimoto (4) have reported accumulation of DEHP and one of its metabolites, phthalic acid, in the
Learn more about subscription options.
Register Now for a free account.
NISSENSON A. Plasticizer Effect on Heart. Ann Intern Med. 1977;87:245. doi: 10.7326/0003-4819-87-2-245_2
Download citation file:
Published: Ann Intern Med. 1977;87(2):245.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only